Same slow resting pulse 50's to awaking to fast pulse 90's
I have a very similiar thing going on ? I am 35 years old . I have not allways taken care of myself . I had blood pressure in around 140/85 to 150/90 .. I have gotten that under control about a month ago . (I drank pretty heavy) I no longer drink and changed my diet . I have lost about 13 pounds in the last 4 weeks? From 170 to 157.. I am taking ativan 1 mg. at night to help sleep . But in the last 3 weeks I have noticed my resting pulse at night , it started in the low 60's now within the last 2 weeks it drops to the low 50's? so once I fall asleep I usually wake up once to go to the restroom . I have noticed my pulse being fast (one night I did not go back to sleep ) I seen my gp , He took a ecg and my pulse was around 100 , He said it looks ok ? He refered me to a cardio , who is supposed to hook me up with a holter monitor ?It has been a week and I still wake to a fast heart rate ? It goes down to 70's and 80's somedays within a few hours . But every night around 8 or 9 It falls to the low 60's to low 50's ?? Any thoughts would be appreciated ? I am hoping it is nothing more than anxiety and adrenaline :) I have read alot of post . God Bless
Your heart rate will naturally get lower when resting or asleep, and will naturally jump up when you awaken, then go back to normal during the day. That's why so many people have the tendency to have heart attacks when they first wake up...your heart was at rest with a slower heart rate...when you wake up, your heart "jump starts", which causes the rate to increase.
I noticed a ? mark after you said you'll be wearing a monitor. A holter monitor will give a constant record of your heart rhythm for usually a 24 to 48 hour period of time. Cardiologists sometimes use the holter/holster monitor to diagnose possible cardiac rhythm abnormalities.
Thanks . I put a question mark next to Holter , hoping it will help find anything if something is there. I actually went and had the holter removed this morning . I should know something in a few days ? I wore it yesterday , and my pulse did get down to about 50 last night , I returned it this morning and my pulse got up to low 90's . But about and hour later it was around 115 . It went down to 70's within an hour . It is now in the low 60's and has been for the last few hours . And I know it will fall to the low 50's before bed . And high again in the morning . The only thing I can find on fast and slow pulserates together is sick sinus syndrome . I am only 35 and have been watching what I eat and exercising a few times a week . I have been taking a very low dose of atenelol in the morning (Less than half a 25mg pill) and about .05 mg of ativan at night . I feel drained almost all day and my appetite is not there most days . It is hard not to be nervous over this ;)
You have a right to be nervous. It shot up to 115 without you engaging in anything strenuous? WOW!
I'm not trying to diagnose you or anything, but I work with a guy who's rate would jump all over the place all the time. After being tried on several different medications, they ended up implanting a pace-maker to keep his heart rate at a steadier level. I believe he said they implanted the pace-maker when he was around 40.
Remember, age doesn't always have to be a factor in heart disease. I'm a perfect example of that.
I'll be waiting to hear what the monitor and doctor has to say to you. GOOD LUCK!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.